Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Got skin allergy and developed rashes.Took Alegra. What could be these?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
I got skin allergy a week before & have developed rashes as a result, I have consulted a docter friend who suggested me to take Alegra 180 mg tablet for immediate relief. I took it for almost seven days (Once a day) , however the rashes are originating in the evening if i take the tablet a previous night.
these are spreading to my legs now. Please guide my what should i do for immediate relief. I am comfertable with arvedic medicine too.

The rashes visible in the snaps are not prominent as the snap was taken after one hour of consuming medicine. The thickness of rashes are like mosquitoe bite but spread over 3-4 inches at 5 to six location on body (Primerily on shoulders and legs)
Posted Fri, 29 Mar 2013 in Asthma and Allergy
 
 
Answered by Dr. Prasad Akole 1 hour later
Dear friend,

Welcome and thanks for entrusting your query here at XXXXXXX

I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

You did a good move to upload a photo. It makes an online consultation lot easier.

It is a raised erythematous rash.

Allergy is one of the causes apart from infections and drug rashes.

If you could clarify few more things, I can suggest the next course.
Is there any itch? Is it turning red/ black like skin bleeds at places?
Does it form any scabs at any places?
Did you use any new medicine/ cream/ fabric?
Is there any fever, body ache, joint pain, breathing difficulty?

As the anti-allergic Allegra is not helping alone, I must consider all other possibilities like infectious diseases also. Does it decrease significantly after Allegra?

Would be glad to assist on receiving the required information.

Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole

Waiting for your response,
Above answer was peer-reviewed by
 
Follow-up: Got skin allergy and developed rashes.Took Alegra. What could be these? 9 hours later
Dear Dr XXXXXXX
Please find below the answers to your query.

a) Is there any itch? - Yes , I some time apply coconut oil with Camphoor to reduce the itch, It helps
b) Is it turning red/ black like skin bleeds at places?- It turns red only, however do not bleeds, The rashes disappear after taking madicine with in an hour and one cannot find any XXXXXXX of rashas, No itching happpen thereafter Affect of madicine stays for 10 - 16 hours

c)Does it form any scabs at any places? No, It form an apperiance like that of mosquito bite

e) Did you use any new medicine/ cream/ fabric?- No, I once went to barber shop for head & shoulder message, he used old napkin and applied Amla Oil , I observed the rashed one hour after that (It was very mild though but the next day it increased on the body )

f) Is there any fever, body ache, joint pain, breathing difficulty?- No, Not at all (I go for walk on daily bases for Half an hour)

g) As the anti-allergic Allegra is not helping alone, I must consider all other possibilities like infectious diseases also. Does it decrease significantly after Allegra?

Yes it does, I cannot seen any XXXXXXX or itching after consuming Allegra(It's absolutly Normal as nothing happened)

Regards,
XXXXXXX
 
 
Answered by Dr. Prasad Akole 49 minutes later
Thanks XXXXXXX for the clear answers.

I conclude that it is an allergy to something like the Amla oil or towel used at the barber’s shop.
The initiating agent is no more present. No fever means unlikely infectious. It is not serious and genaralised.
Allegra is reducing it temporarily.

I think you will have to see your physician and get an evaluation and get a prescription of a steroid like dexamethasone and stronger anti-allergic combination like hydroxyzine along with allegra.(rule out any contraindications to steroids).

Medication by mouth should help. A short course of oral steroid for 3-5 days will help. Avoid and look for the inciting agents (like shared things) and see.

Calamine lotion application may help reduce the itch.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.
Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole

Good Luck!
Above answer was peer-reviewed by
 
Follow-up: Got skin allergy and developed rashes.Took Alegra. What could be these? 40 minutes later
Thanks for your suggestion.

Will revert in case of clarification if any.

Regards,
XXXXXXX
 
 
Answered by Dr. Prasad Akole 21 minutes later
Was a well placed query to answer !! Please close this discussion and review if you were satisfied with my response.

Wish you do not have to come back for the same.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor